Insulins/saroglitazar interaction

Insulins/saroglitazar interaction Reactions 1680, p183 - 2 Dec 2017 Hypoglycaemia in an elderly: case report A 78-year-old woman developed hypoglycaemia due to potentiation of hypoglycaemic action of premixed analogue insulin [specific type of insulin not stated] by saroglitazar which was administered for dyslipidaemias. The woman, who had sedentary lifestyle, and type 2 diabetes mellitus for 17 years, was previously treated with various oral antidiabetics and statins at other clinics. On her first visit to the present clinic, she had fasting plasma glucose (FPG) of 314 mg/dL and post prandial glucose (PPG) of 409 mg/dL, respectively. Her HbA1c was 8.7%, body weight was 60kg and BP was 150/94mm Hg. Her lipid profile showed out of range total cholesterol, LDL, HDL and triglycerides. She received a prescription of SC injection premixed analogue insulin (30/70), telmisartan and simvastatin. On her second visit, her FPG and PPG were still out of control, hence her insulin dose was increased with addition of linagliptin. On her third visit at three months, her FPG, PPG, HbA1c and lipid profile were still uncontrolled. Hence, her insulin dose was increased further; linagliptin and atorvastatin were continued. She was additionally prescribed with saroglitazar 4mg [route not stated] for glycaemic as well as lipid parameter control. On her fourth visit at four months, she was advised to continue with her ongoing medications. Three weeks after the fourth visit, she reported early morning hypoglycaemia with random plasma glucose of 69 mg/dL. The woman was advised to reduce the dose of her insulin and to report her glucose levels after seven days. Her FPG and PPG were 90 mg/dL and 188 mg/dL, respectively, after seven days. Her insulin dose was slightly adjusted. On her subsequent visits, FPG, PPG and HbA1c exhibited improving trends and the dose of insulin was adjusted accordingly. At follow-up visit, 12 months after her first presentation, she had good glycaemic control with FPG of 94 mg/dL, PPG of 146 mg/dL and HbA1c of 6.87%. She had no further hypoglycaemic episode. Marked improvement in her lipid profile was also noted. With insulin dosage adjustment she was advised to continue her ongoing medications. Author comment: "The addition of saroglitazar to insulin therapy may potentiate the hypoglycemic action of insulin which may necessitate reducing the dose of insulin to prevent hypoglycemic episodes." Chatterjee AK. Saroglitazar may reduce the requirement of insulin dose during the treatment of diabetic dyslipidemia. IHJ Cardiovascular Case Reports (CVCR) 1: 116-118, No. 3, Oct-Dec 2017. Available from: URL: http://doi.org/10.1016/ j.ihjccr.2017.09.003 - India 803284483 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Insulins/saroglitazar interaction

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/insulins-saroglitazar-interaction-9gbINc6L33
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39114-8
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p183 - 2 Dec 2017 Hypoglycaemia in an elderly: case report A 78-year-old woman developed hypoglycaemia due to potentiation of hypoglycaemic action of premixed analogue insulin [specific type of insulin not stated] by saroglitazar which was administered for dyslipidaemias. The woman, who had sedentary lifestyle, and type 2 diabetes mellitus for 17 years, was previously treated with various oral antidiabetics and statins at other clinics. On her first visit to the present clinic, she had fasting plasma glucose (FPG) of 314 mg/dL and post prandial glucose (PPG) of 409 mg/dL, respectively. Her HbA1c was 8.7%, body weight was 60kg and BP was 150/94mm Hg. Her lipid profile showed out of range total cholesterol, LDL, HDL and triglycerides. She received a prescription of SC injection premixed analogue insulin (30/70), telmisartan and simvastatin. On her second visit, her FPG and PPG were still out of control, hence her insulin dose was increased with addition of linagliptin. On her third visit at three months, her FPG, PPG, HbA1c and lipid profile were still uncontrolled. Hence, her insulin dose was increased further; linagliptin and atorvastatin were continued. She was additionally prescribed with saroglitazar 4mg [route not stated] for glycaemic as well as lipid parameter control. On her fourth visit at four months, she was advised to continue with her ongoing medications. Three weeks after the fourth visit, she reported early morning hypoglycaemia with random plasma glucose of 69 mg/dL. The woman was advised to reduce the dose of her insulin and to report her glucose levels after seven days. Her FPG and PPG were 90 mg/dL and 188 mg/dL, respectively, after seven days. Her insulin dose was slightly adjusted. On her subsequent visits, FPG, PPG and HbA1c exhibited improving trends and the dose of insulin was adjusted accordingly. At follow-up visit, 12 months after her first presentation, she had good glycaemic control with FPG of 94 mg/dL, PPG of 146 mg/dL and HbA1c of 6.87%. She had no further hypoglycaemic episode. Marked improvement in her lipid profile was also noted. With insulin dosage adjustment she was advised to continue her ongoing medications. Author comment: "The addition of saroglitazar to insulin therapy may potentiate the hypoglycemic action of insulin which may necessitate reducing the dose of insulin to prevent hypoglycemic episodes." Chatterjee AK. Saroglitazar may reduce the requirement of insulin dose during the treatment of diabetic dyslipidemia. IHJ Cardiovascular Case Reports (CVCR) 1: 116-118, No. 3, Oct-Dec 2017. Available from: URL: http://doi.org/10.1016/ j.ihjccr.2017.09.003 - India 803284483 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off